I had my epidural steroid injection done a week ago. I did not start to experience any relief in my lumbar region until yesterday. The only issue I have now since the shot is kind of a heaviness in my chest and a cough. I know it is from the shot because I did not have this issue until I got the shot. I thought at first that it was a bad heart burn but after a couple of days realized it was attributed to the shot. It is a little better as time has gone by but it still lingers and bothers me. Otherwise, my leg pain is much better. I still have the back pain but I think it is also a little better.
This is exactly what happened to me. I had perfectly healthy 18 year old cartilage in my 50s. I went to my orthopedic doctor for a patellar tracking problem in both knees that could be corrected with simple exercise. But in the meantime my doctor gave me many cortisone injections. 2 years later I was bone on bone. I was and am still absolutely horrified as I have no knee damage history. I became a cripple overnight. I pursued legal action against the drug company who makes the cortisone but it couldn’t be proven unfortunately. Regenexx has helped tremendously to get my life back! I am back to hiking 3 days a week. Thank you Regenexx. You are a God send!!
Although generally well tolerated, there are risks involved with a steroid injection. Infection and bleeding are risks with any injection. Though rare, a “flare” of increased pain after the injection can also occur. This flare generally subsides within 3 days. If this happens to you, call your doctor. Steroid injections can also raise your blood glucose level for a few days so if you have diabetes, you should discuss this potential risk with your doctor. There are other risks involved. For example, if you are on a blood thinner like warfarin, you may need to discontinue it prior to the injection.